MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE SHOULDER SYSTEM SHOULDER STEM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

ZIMMER BIOMET, INC. COMPREHENSIVE SHOULDER SYSTEM SHOULDER STEM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Catalog Number 113651
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - the event occurred in china.E1: telephone: (b)(6).The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a comprehensive shoulder arthroplasty, a size 11 humeral stem could not be advanced and became stuck intra-operatively.During the procedure, the humerus was reamed for a size 11 standard stem and rasped with a size 11 humeral rasp.The implanted size 11 prosthesis could not advance by approximately 1 cm and could neither be fully inserted nor removed.After approximately 2 hours of unsuccessful attempts to adjust or remove the stem, the proximal humerus was split to facilitate removal, and a size 10 stem was subsequently implanted successfully.The patient was implanted with a size 10 humeral stem successfully.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h6 the reported event is confirmed through evaluation of medical records and the returned product.Visual examination of the returned product identified signs of damage and use.There are scratches/gouges on the mid-section of the stem as well as on the proximal end of the stem near the size etch.There is also some damage to the porous coating on the stem near the neck of the stem.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Radiograph was provided and reviewed by a health care professional.Review of the available record identified the following: there are post-operative changes of reverse total shoulder arthroplasty with long humeral stem and presumed proximal porous coating.The humeral stem is slight proud of the humeral head resection line compatible with the given history of incorrect implant seating.The humeral tray is not in place.Although absence of calibration limits exact measurement the humeral stem is visually proud of the greater tuberosity.The long humeral stem occupies nearly the entire humeral endosteal canal.No fracture is identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMPREHENSIVE SHOULDER SYSTEM SHOULDER STEM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23976057
Report Number0001825034-2026-00064
Device Sequence Number19971865
Product Code MBF
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K193038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number113651
Device Lot Number66827000
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer06/25/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown